Alert archive / Michigan / Small Craft Advisories in 2021
Small Craft Advisory 59, NWS Grand Rapids, MI
NWS Grand Rapids, MI issued this small craft advisory at Jul 19, 2021, 3:57 PM EDT. It took effect at Jul 20, 2021, 12:00 PM EDT. It was in force for 15 hr.
The area
The counties it named.
The facts
- Issued
- Jul 19, 2021, 3:57 PM EDT (19:57 UTC)
- In effect from
- Jul 20, 2021, 12:00 PM EDT
- Expired
- Jul 21, 2021, 3:15 AM EDT
- In force
- 15 hr
- Issued by
- NWS Grand Rapids, MI
The text
As transmitted.
014 WHUS73 KGRR 191957 MWWGRR URGENT - MARINE WEATHER MESSAGE National Weather Service Grand Rapids MI 357 PM EDT Mon Jul 19 2021 LMZ847>849-200400- /O.NEW.KGRR.SC.Y.0059.210720T1600Z-210721T0600Z/ Grand Haven to Whitehall MI-Whitehall to Pentwater MI- Pentwater to Manistee MI- 357 PM EDT Mon Jul 19 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM NOON TUESDAY TO 2 AM EDT WEDNESDAY... * WHAT...North winds will increase on Tuesday afternoon to 15 to 25 knots. Waves will build into the 3 to 5 foot range. * WHERE...Grand Haven to Manistee. * WHEN...From noon Tuesday to 2 AM EDT Wednesday. * IMPACTS...Conditions will be hazardous to small craft. * ADDITIONAL DETAILS...North winds increasing behind a cold front will kick up waves for Tuesday afternoon into Tuesday night. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ DUKE
8 follow-up statements
424 WHUS73 KGRR 192246 MWWGRR URGENT - MARINE WEATHER MESSAGE National Weather Service Grand Rapids MI 646 PM EDT Mon Jul 19 2021 LMZ844>846-200700- /O.EXB.KGRR.SC.Y.0059.210720T2200Z-210721T1200Z/ St Joseph to South Haven MI-South Haven to Holland MI- Holland to Grand Haven MI- 646 PM EDT Mon Jul 19 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 6 PM TUESDAY TO 8 AM EDT WEDNESDAY... * WHAT...A period of north winds 15 to 25 knots and waves 3 to 5 feet expected. * WHERE...St Joseph to Grand Haven. * WHEN...From 6 PM Tuesday to 8 AM EDT Wednesday. * IMPACTS...Conditions will be hazardous to small craft. * ADDITIONAL DETAILS...North winds increasing behind a cold front will kick up waves for Tuesday night. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LMZ847>849-200700- /O.CON.KGRR.SC.Y.0059.210720T1600Z-210721T0600Z/ Grand Haven to Whitehall MI-Whitehall to Pentwater MI- Pentwater to Manistee MI- 646 PM EDT Mon Jul 19 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM NOON TUESDAY TO 2 AM EDT WEDNESDAY... * WHAT...North winds 10 to 20 knots with gusts up to 25 knots and waves 3 to 5 feet expected. * WHERE...Grand Haven to Manistee. * WHEN...From noon Tuesday to 2 AM EDT Wednesday. * IMPACTS...Conditions will be hazardous to small craft. * ADDITIONAL DETAILS...North winds increasing behind a cold front will kick up waves for Tuesday afternoon into Tuesday night. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
192 WHUS73 KGRR 200308 MWWGRR URGENT - MARINE WEATHER MESSAGE National Weather Service Grand Rapids MI 1108 PM EDT Mon Jul 19 2021 LMZ847>849-201115- /O.CON.KGRR.SC.Y.0059.210720T1600Z-210721T0600Z/ Grand Haven to Whitehall MI-Whitehall to Pentwater MI- Pentwater to Manistee MI- 1108 PM EDT Mon Jul 19 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM NOON TUESDAY TO 2 AM EDT WEDNESDAY... * WHAT...North winds 15 to 25 knots and waves 3 to 5 feet expected. * WHERE...Grand Haven to Manistee. * WHEN...From noon Tuesday to 2 AM EDT Wednesday. * IMPACTS...Conditions will be hazardous to small craft. * ADDITIONAL DETAILS...North winds increasing behind a cold front will kick up waves for Tuesday afternoon into Tuesday evening. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LMZ844>846-201115- /O.CON.KGRR.SC.Y.0059.210720T2200Z-210721T1200Z/ St Joseph to South Haven MI-South Haven to Holland MI- Holland to Grand Haven MI- 1108 PM EDT Mon Jul 19 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 PM TUESDAY TO 8 AM EDT WEDNESDAY... * WHAT...A period of north winds 15 to 25 knots and waves 3 to 5 feet expected. * WHERE...St Joseph to Grand Haven. * WHEN...From 6 PM Tuesday to 8 AM EDT Wednesday. * IMPACTS...Conditions will be hazardous to small craft. * ADDITIONAL DETAILS...North winds increasing behind a cold front will kick up waves for Tuesday night. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
423 WHUS73 KGRR 200737 MWWGRR URGENT - MARINE WEATHER MESSAGE National Weather Service Grand Rapids MI 337 AM EDT Tue Jul 20 2021 LMZ847>849-201545- /O.CON.KGRR.SC.Y.0059.210720T1600Z-210721T0600Z/ Grand Haven to Whitehall MI-Whitehall to Pentwater MI- Pentwater to Manistee MI- 337 AM EDT Tue Jul 20 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 2 AM EDT WEDNESDAY... * WHAT...North winds 15 to 25 knots and waves 3 to 5 feet expected. * WHERE...Grand Haven to Manistee. * WHEN...From noon Tuesday to 2 AM EDT Wednesday. * IMPACTS...Conditions will be hazardous to small craft. * ADDITIONAL DETAILS...North winds increasing behind a cold front will kick up waves for Tuesday afternoon into Tuesday evening. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LMZ844>846-201545- /O.CON.KGRR.SC.Y.0059.210720T2200Z-210721T1200Z/ St Joseph to South Haven MI-South Haven to Holland MI- Holland to Grand Haven MI- 337 AM EDT Tue Jul 20 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 8 AM EDT WEDNESDAY... * WHAT...A period of north winds 15 to 25 knots and waves 3 to 5 feet expected. * WHERE...St Joseph to Grand Haven. * WHEN...From 6 PM Tuesday to 8 AM EDT Wednesday. * IMPACTS...Conditions will be hazardous to small craft. * ADDITIONAL DETAILS...North winds increasing behind a cold front will kick up waves for Tuesday night. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
413 WHUS73 KGRR 201538 MWWGRR URGENT - MARINE WEATHER MESSAGE National Weather Service Grand Rapids MI 1138 AM EDT Tue Jul 20 2021 LMZ847>849-202345- /O.CON.KGRR.SC.Y.0059.210720T1600Z-210721T0600Z/ Grand Haven to Whitehall MI-Whitehall to Pentwater MI- Pentwater to Manistee MI- 1138 AM EDT Tue Jul 20 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT WEDNESDAY... * WHAT...North winds increasing to 15 to 25 and waves 3 to 5 feet expected. * WHERE...Grand Haven to Manistee. * WHEN...Until 2 AM EDT Wednesday. * IMPACTS...Conditions will be hazardous to small craft. * ADDITIONAL DETAILS...Winds and waves will increase this afternoon. The highest waves will occur near and off shore of Big and Little Sable Points. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LMZ844>846-202345- /O.CON.KGRR.SC.Y.0059.210720T2200Z-210721T1200Z/ St Joseph to South Haven MI-South Haven to Holland MI- Holland to Grand Haven MI- 1138 AM EDT Tue Jul 20 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 8 AM EDT WEDNESDAY... * WHAT...North winds 5 to 10 knots with gusts up to 20 knots and waves 2 to 5 feet expected. * WHERE...St Joseph to Grand Haven. * WHEN...From 6 PM this evening to 8 AM EDT Wednesday. * IMPACTS...Conditions will be hazardous to small craft. * ADDITIONAL DETAILS...Winds and waves will increase this evening, after 600 pm. The highest waves will occur towards and after dark south of Holland. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ DUKE
620 WHUS73 KGRR 201958 MWWGRR URGENT - MARINE WEATHER MESSAGE National Weather Service Grand Rapids MI 358 PM EDT Tue Jul 20 2021 LMZ847>849-210400- /O.CON.KGRR.SC.Y.0059.000000T0000Z-210721T0600Z/ Grand Haven to Whitehall MI-Whitehall to Pentwater MI- Pentwater to Manistee MI- 358 PM EDT Tue Jul 20 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT WEDNESDAY... * WHAT...North winds 10 to 20 knots with gusts up to 25 knots and waves 1 to 4 feet. * WHERE...Grand Haven to Manistee. * WHEN...Until 2 AM EDT Wednesday. * IMPACTS...Conditions will be hazardous to small craft. * ADDITIONAL DETAILS...Winds and waves will increase this afternoon. The highest waves will occur near and off shore of Big and Little Sable Points. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LMZ844>846-210400- /O.CON.KGRR.SC.Y.0059.210720T2200Z-210721T1200Z/ St Joseph to South Haven MI-South Haven to Holland MI- Holland to Grand Haven MI- 358 PM EDT Tue Jul 20 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT WEDNESDAY... * WHAT...North winds 10 to 20 knots and waves 1 to 3 feet expected. * WHERE...St Joseph to Grand Haven. * WHEN...Until 8 AM EDT Wednesday. * IMPACTS...Conditions will be hazardous to small craft. * ADDITIONAL DETAILS...Winds and waves will increase this evening, after 600 pm. The highest waves will occur towards and after dark south of Holland. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
131 WHUS73 KGRR 210251 MWWGRR URGENT - MARINE WEATHER MESSAGE National Weather Service Grand Rapids MI 1051 PM EDT Tue Jul 20 2021 LMZ847>849-210600- /O.CON.KGRR.SC.Y.0059.000000T0000Z-210721T0600Z/ Grand Haven to Whitehall MI-Whitehall to Pentwater MI- Pentwater to Manistee MI- 1051 PM EDT Tue Jul 20 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT WEDNESDAY... * WHAT...North winds 15 to 25 knots and waves 1 to 4 feet. * WHERE...Grand Haven to Manistee. * WHEN...Until 2 AM EDT Wednesday. * IMPACTS...Conditions will be hazardous to small craft. * ADDITIONAL DETAILS...Winds and waves slowly decrease the rest of the evening. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LMZ844>846-211100- /O.CON.KGRR.SC.Y.0059.000000T0000Z-210721T1200Z/ St Joseph to South Haven MI-South Haven to Holland MI- Holland to Grand Haven MI- 1051 PM EDT Tue Jul 20 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT WEDNESDAY... * WHAT...North winds 10 to 20 knots and waves 1 to 3 feet expected. * WHERE...St Joseph to Grand Haven. * WHEN...Until 8 AM EDT Wednesday. * IMPACTS...Conditions will be hazardous to small craft. * ADDITIONAL DETAILS...Winds and waves will increase this evening, after 600 pm. The highest waves will occur towards and after dark south of Holland. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ wdm
278 WHUS73 KGRR 210536 MWWGRR URGENT - MARINE WEATHER MESSAGE National Weather Service Grand Rapids MI 136 AM EDT Wed Jul 21 2021 LMZ847>849-210645- /O.EXP.KGRR.SC.Y.0059.000000T0000Z-210721T0600Z/ Grand Haven to Whitehall MI-Whitehall to Pentwater MI- Pentwater to Manistee MI- 136 AM EDT Wed Jul 21 2021 ...SMALL CRAFT ADVISORY WILL EXPIRE AT 2 AM EDT EARLY THIS MORNING... The winds and waves have decreased across the region so the hazard will be allowed to expire. $$ LMZ844>846-211200- /O.CON.KGRR.SC.Y.0059.000000T0000Z-210721T1200Z/ St Joseph to South Haven MI-South Haven to Holland MI- Holland to Grand Haven MI- 136 AM EDT Wed Jul 21 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT THIS MORNING... * WHAT...Northeast winds 5 to 10 knots and waves 3 to 4 feet. * WHERE...St Joseph to Grand Haven. * WHEN...Until 8 AM EDT this morning. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
022 WHUS73 KGRR 210715 MWWGRR URGENT - MARINE WEATHER MESSAGE National Weather Service Grand Rapids MI 315 AM EDT Wed Jul 21 2021 LMZ844>846-210815- /O.CAN.KGRR.SC.Y.0059.000000T0000Z-210721T1200Z/ St Joseph to South Haven MI-South Haven to Holland MI- Holland to Grand Haven MI- 315 AM EDT Wed Jul 21 2021 ...SMALL CRAFT ADVISORY IS CANCELLED... The wind has decreased to under 20 knots and the waves are under 4 feet. As a result...the hazard has been cancelled. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Rapids, MI wrote its last area forecast discussion before this small craft advisory went out at Jul 19, 3:30 PM EDT, 27 minutes earlier.
Area forecast discussion, Jul 19, 3:30 PM EDT, 27 minutes before
Area Forecast Discussion
National Weather Service Grand Rapids MI
330 PM EDT Mon Jul 19 2021
LATEST UPDATE...
Synopsis/Discussion/Marine
.SYNOPSIS...
Issued at 330 PM EDT Mon Jul 19 2021
- Very small chance for a shower over Central Lower this evening
- Better chances for showers/storms Tuesday afternoon/evening
- Thursday into Saturday precipitation chances
&&
.DISCUSSION...(This evening through next Monday)
Issued at 330 PM EDT Mon Jul 19 2021
- Very small chance for a shower over Central Lower this evening
Cannot rule out a small chance for a shower or a storm across
Central Lower Michigan this evening. MUCAPE values are on the
order of 1000-2000 j/kg across our eastern half of the forecast
area, essentially from U.S. Highway 131 to the east. There is some
convergence seen in the surface wind field across Central Lower
Michigan where a cumulus field has recently developed. The chances
are low 10-20 percent, so not zero this evening. Of the 5 models
in the SPC HREF only one from the 12z run is really showing any
precipitation. So, not out of the realm of possibilities, but the
threat is small.
- Better chances for showers/storms Tuesday afternoon/evening
Better chances exist for showers and storms tomorrow (Tuesday).
The chance of showers and storms will be forced by a cold front
dropping south through the Lower Peninsula. The issue though is
that the flow will be westerly ahead of the cold frontal passage
and that may advect in slightly more stable air off of Lake
Michigan. In looking at the SPC HREF there is definitely a better
chance of showers and storms to our west over Wisconsin and to our
east of Eastern Lower Michigan. Our chances for precipitation are
certainly not zero, but better chances exist to our west and east.
Right now we have a dry forecast towards Lake Michigan tomorrow
and 20-40 pct chance pops in the east. Based on the 12z SPC HREF
this looks good.
- Thursday into Saturday precipitation chances
Chances for showers and thunderstorms exist at times during the
period of Thursday through Saturday. A warm front will be situated
in the area during this time frame. Best chances will be when we
have some upper support that coincident with the surface front in
the area. That will be on Thursday and again Friday night into
Saturday.
The pattern will be dominated over the course of the next 7 days
with northwest upper flow (smoke will be likely aloft) and
occasional shortwaves rippling through the flow bringing us
chances for showers and storms.
&&
.AVIATION...(For the 18Z TAFS through 18Z Tuesday afternoon)
Issued at 120 PM EDT Mon Jul 19 2021
Aviation impacts will be quite limited over the next 24 hours,
with VFR conditions expected to rule.
The wildfire smoke aloft from the Western US and Canada continues
to float over the state this afternoon. This will cause
restrictions aloft, but no problems expected near the surface.
Some cumulus development is expected to take place later this
afternoon, but this should all be VFR in nature. Bases should be
easily VFR with nothing under 4k ft agl expected. Can not rule out
an isolated shower popping up toward the U.S.-127 corridor. The
chances are so low, that it is not worth even a VCSH at KLAN and
KJXN.
Some high clouds from convection over Canada may float over
tonight and Tuesday. Otherwise mainly clear skies with the smoke
aloft continues. More cumulus clouds are expected Tuesday
afternoon compared to this afternoon. Those will come after 18z,
as will some wind gusts above 15 knots.
&&
.MARINE...
Issued at 330 PM EDT Mon Jul 19 2021
We have gone ahead and issued both a Beach Hazards Statement and
Small Craft Advisory for Tuesday afternoon and Tuesday night from
Grand Haven off to the north. Winds increase behind a cold front
Tuesday afternoon with winds expected to reach 20+ knots at times.
This should be enough to push waves into the 3 to 5 foot range. We
feel these areas have the best chance at seeing larger waves.
There are indications that the waves may push into areas south of
Grand Haven as well Tuesday evening and Tuesday night, but at this
point we will wait on those areas for higher confidence.
High pressure builds in for Wednesday into Wednesday night with
quiet mid summer conditions expected during that time. The surface
pressure gradient is actually baggy into Thursday and Friday as
well, so little to no waves expected from Wednesday through
Friday.
&&
.GRR WATCHES/WARNINGS/ADVISORIES...
MI...Beach Hazards Statement from Tuesday afternoon through late
Tuesday night for MIZ037-043-050.
LM...Small Craft Advisory from noon Tuesday to 2 AM EDT Wednesday for
LMZ847>849.
&&
SYNOPSIS...Duke
DISCUSSION...Duke
AVIATION...NJJ
MARINE...DukeHazardous weather outlook, Jul 19, 3:04 AM EDT, 12 hours 53 minutes before
Hazardous Weather Outlook National Weather Service Grand Rapids MI 304 AM EDT Mon Jul 19 2021 LMZ844>849-MIZ037>040-043>046-050>052-056>059-064>067-071>074- 200715- St Joseph to South Haven MI-South Haven to Holland MI- Holland to Grand Haven MI-Grand Haven to Whitehall MI- Whitehall to Pentwater MI-Pentwater to Manistee MI-Mason-Lake- Osceola-Clare-Oceana-Newaygo-Mecosta-Isabella-Muskegon-Montcalm- Gratiot-Ottawa-Kent-Ionia-Clinton-Allegan-Barry-Eaton-Ingham- Van Buren-Kalamazoo-Calhoun-Jackson- 304 AM EDT Mon Jul 19 2021 This hazardous weather outlook is for portions of southwest Lower Michigan. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Thunderstorms with heavy rain are possible Saturday and Sunday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed.
The office that day
Everything else NWS Grand Rapids, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 19, 4:00 PM EDT | Beach Hazards Statement | GRR | Allegan, Mason, Muskegon, Oceana, Ottawa, Van Buren | 35 hr |
Nearby
Small Craft Advisories in Michigan, 2021Every small craft advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.